MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012280-15
Medical Device Problem Codes Deflation Problem (1149); Off-Label Use (1494); Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017 - excessive force.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous right renal artery.The 5.0x15mm trek balloon dilatation catheter was noted to slowly deflate and only partially deflate after inflation.During removal force was applied in attempt to remove the balloon however, could not be removed independently and resistance was felt with anatomy.The tip separated and was safely pulled into the guide catheter.The guide catheter, balloon and guide wire were removed as one unit.Another device was used to successfully complete the procedure.There was no adverse patient effects reported and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separation was confirmed.The reported deflation issue could not be replicated in a testing environment due to the condition of the returned device.The reported difficulty to remove could not be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.It was reported that force had to be applied to remove the bdc as the balloon experienced deflation issues.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instruction for use (ifu), if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.In this case, it is likely that the ifu violation contributed to the reported separation.Additionally, it was reported that the procedure was to treat a right renal artery.It should be noted that the cdc, trek rx and mini trek rx, global, ifu states: the trek rx coronary dilatation catheters are indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion, balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction, balloon dilatation of a stent after implantation.In this case, it is unknown if the ifu violation contributed to the reported compliant.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported deflation issue could not be determined; however, the reported difficulty removing the device and separation appear to be related to operational context.Possible factors that may contribute to difficulty deflating the balloon include, but are not limited to, deflation technique, tortuous anatomy, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.A conclusive cause for the reported deflation issues cannot be determined.Additionally, it is likely that since the balloon was difficulty to deflate, the partially inflated balloon interacted with the patient anatomy such that difficulty was encountered and subsequently force was used in an attempt to remove it and it ultimately separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D1 correction: brand name updated.D2a correction: common device name updated.D3 correction: name, address updated.
 
Event or Problem Description
Subsequently, after the initial report was filed it was noted that the balloon was fully deflated when it was removed.No additional information was provided.

Brand Name
TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20926374
Report Number2024168-2024-14685
Device Sequence Number5294174
Product Code LOX
UDI-Device Identifier08717648138782
UDI-Public(01)08717648138782(17)250331(10)20425G1
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number1012280-15
Device Catalogue Number1012280-15
Device Lot Number20425G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale